Advanced Search
MyIDEAS: Login to save this paper or follow this series

Random Matching and Aggregate Uncertainty

Contents:

Author Info

  • Molzon, Robert
  • Puzzello, Daniela

Abstract

Random matching is often used in economic models as a means of introducing uncertainty in sequential decision problems. We show that random matching schemes that satisfy standard conditions on proportionality are not unique. Two examples show that in a simple growth model, radically di¤erent optimal behavior can result from distinct matching schemes satisfying identical proportionality conditions. That is, non-uniqueness has interesting economic implications since it a¤ects the reward and the transi- tion structures. We propose information entropy as a natural method for selecting unique matching structures for these models. Next, we give conditions on the reward and transition structures of sequential decision models under which the models are not a¤ected by non-uniqueness of the matching scheme.

Download Info

If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
File URL: http://mpra.ub.uni-muenchen.de/8603/
File Function: original version
Download Restriction: no

Bibliographic Info

Paper provided by University Library of Munich, Germany in its series MPRA Paper with number 8603.

as in new window
Length:
Date of creation: 2008
Date of revision:
Handle: RePEc:pra:mprapa:8603

Contact details of provider:
Postal: Schackstr. 4, D-80539 Munich, Germany
Phone: +49-(0)89-2180-2219
Fax: +49-(0)89-2180-3900
Web page: http://mpra.ub.uni-muenchen.de
More information through EDIRC

Related research

Keywords:

Find related papers by JEL classification:

This paper has been announced in the following NEP Reports:

References

References listed on IDEAS
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
as in new window
  1. Kandori, Michihiro, 1992. "Social Norms and Community Enforcement," Review of Economic Studies, Wiley Blackwell, vol. 59(1), pages 63-80, January.
  2. Jack Ochs & John Duffy, 1999. "Emergence of Money as a Medium of Exchange: An Experimental Study," American Economic Review, American Economic Association, vol. 89(4), pages 847-877, September.
  3. Itzhak Gilboa & Akihiko Matsui, 1990. "A Model of Random Matching," Discussion Papers 887, Northwestern University, Center for Mathematical Studies in Economics and Management Science.
  4. Ricardo Lagos & Randall Wright, 2004. "A unified framework for monetary theory and policy analysis," Staff Report 346, Federal Reserve Bank of Minneapolis.
  5. Alos-Ferrer, Carlos, 1999. "Dynamical Systems with a Continuum of Randomly Matched Agents," Journal of Economic Theory, Elsevier, vol. 86(2), pages 245-267, June.
  6. Charalambos Aliprantis & Gabriele Camera & Daniela Puzzello, 2006. "Matching and anonymity," Economic Theory, Springer, vol. 29(2), pages 415-432, October.
  7. Aliprantis, C.D. & Camera, G. & Puzzello, D., 2007. "A random matching theory," Games and Economic Behavior, Elsevier, vol. 59(1), pages 1-16, April.
  8. Brown, Paul M., 1996. "Experimental evidence on money as a medium of exchange," Journal of Economic Dynamics and Control, Elsevier, vol. 20(4), pages 583-600, April.
  9. Kiyotaki, Nobuhiro & Wright, Randall, 1989. "On Money as a Medium of Exchange," Journal of Political Economy, University of Chicago Press, vol. 97(4), pages 927-54, August.
  10. Charalambos D Aliprantis & Gabriele Camera & Daniela Puzzello, 2007. "Contagion Equilibria in a Monetary Model," Econometrica, Econometric Society, vol. 75(1), pages 277-282, 01.
  11. Boylan, Richard T., 1992. "Laws of large numbers for dynamical systems with randomly matched individuals," Journal of Economic Theory, Elsevier, vol. 57(2), pages 473-504, August.
  12. Judd, Kenneth L., 1985. "The law of large numbers with a continuum of IID random variables," Journal of Economic Theory, Elsevier, vol. 35(1), pages 19-25, February.
Full references (including those not matched with items on IDEAS)

Citations

Citations are extracted by the CitEc Project, subscribe to its RSS feed for this item.
as in new window

Cited by:
  1. Konrad Podczeck & Daniela Puzzello, 2012. "Independent random matching," Economic Theory, Springer, vol. 50(1), pages 1-29, May.

Lists

This item is not listed on Wikipedia, on a reading list or among the top items on IDEAS.

Statistics

Access and download statistics

Corrections

When requesting a correction, please mention this item's handle: RePEc:pra:mprapa:8603. See general information about how to correct material in RePEc.

For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Ekkehart Schlicht).

If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

If references are entirely missing, you can add them using this form.

If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.

If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.

Please note that corrections may take a couple of weeks to filter through the various RePEc services.